Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 5, 2020, 8:08 PM EDT for Glascock County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2020, 8:08 PM EDT (00:08 UTC)
- Expired
- Aug 5, 2020, 8:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
County Glascock County, GA
The radar
The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
103
WWUS82 KFFC 060008
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT Wed Aug 5 2020
GAZ074>076-060045-
Jefferson GA-Washington GA-Glascock GA-
808 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON...NORTHEASTERN
WASHINGTON AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL 845 PM EDT...
At 808 PM EDT...a strong thunderstorm was centered near Downs, or 8
miles northeast of Sandersville...moving north at 10 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Davisboro, Edge Hill, Edgehill, Grange and Downs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3298 8262 3300 8279 3315 8279 3319 8264
3312 8252
TIME...MOT...LOC 0008Z 197DEG 10KT 3304 8269
HAIL...0.75IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:25 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 5, 3:25 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 325 PM EDT Wed Aug 5 2020 .SHORT TERM /Tonight through Thursday Night/... Seeing fairly widespread convection popping up this afternoon, but overall density of coverage remains somewhat sparse, and intensity remains limited for now. Morning sounding showed a bit of a mid- level cap and shallow lapse rates, but strong heating has not had much trouble overcoming those limitations this afternoon. Still likely to see some strong storms and cannot rule out a few isolated damaging wind gusts. Convection expected to wane through the overnight hours but atmosphere would support an isolated shower or brief thunderstorm through most of the overnight period. Looks like a repeat of this pattern tomorrow as the region remains under weak southwesterly upper flow pattern with ample moisture and moderate instability by midday with good surface heating. 20 .LONG TERM /Friday through Wednesday/... Fairly typical summertime pattern for the extended portion of the forecast. An old frontal boundary across south-central/south GA will remain nearly stationary through the weekend. This boundary may begin pushing northward early next week, before dissipating. Near normal temps/humidity for this time of year will lead to the afternoon/evening development of showers and thunderstorms. The old frontal boundary may provide for some focus, providing for slightly higher pops in it's vicinity. NListemaa && .AVIATION... 18Z Update... VFR conditions will predominate across the forecast area for the majority of the forecast period outside of isolated to scattered convection. Areas of localized MVFR or lower conditions are possible between 06Z and 14Z, with KAHN, KMCN, KCSG most likely TAF sites to see some brief impacts. Winds will be mostly south to west 4-8kt this afternoon, becoming light southeast to east after 00Z then transition back to south to west 4-8kt after 14Z tomorrow. Scattered afternoon and evening convection should peak in coverage around 21- 23Z then diminish to isolated at most after 02Z. //ATL Confidence...18Z Update... Medium to high. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 71 92 / 30 50 40 30 Atlanta 73 88 73 92 / 30 40 30 30 Blairsville 64 81 64 84 / 30 50 40 40 Cartersville 69 88 71 92 / 30 40 30 20 Columbus 73 95 73 96 / 20 30 30 30 Gainesville 71 86 70 90 / 30 50 40 30 Macon 71 94 72 95 / 30 40 30 30 Rome 69 88 69 93 / 30 40 30 20 Peachtree City 70 90 72 92 / 30 40 30 30 Vidalia 73 94 74 94 / 40 50 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....NListemaa AVIATION...20
Hazardous weather outlook, Aug 5, 10:04 AM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1004 AM EDT Wed Aug 5 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1004 AM EDT Wed Aug 5 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening, mainly between 3 PM and 9 PM. A few storms may become strong to briefly severe. Damaging wind gusts, hail, frequent lightning, and locally heavy rainfall will be possible with any severe storms that occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms are possible each day from Thursday through Tuesday, mainly in the afternoon and evening hours. A few storms each day could become strong to briefly severe, capable of producing damaging wind gusts, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 5, 5:37 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
537 PM EDT Wed Aug 5 2020
GAZ086-052215-
Emanuel GA-
537 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EMANUEL COUNTY UNTIL
615 PM EDT...
At 537 PM EDT...a strong thunderstorm was centered near Stillmore,
or 8 miles northwest of Metter...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Twin City, Stillmore and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8215 3248 8218 3243 8219 3239 8222
3241 8225 3259 8219 3256 8209
TIME...MOT...LOC 2137Z 206DEG 8KT 3245 8219
WIND...40MPHSpecial weather statement, Aug 5, 5:49 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Wed Aug 5 2020
GAZ041-042-052215-
Haralson GA-Carroll GA-
549 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARALSON AND
NORTHERN CARROLL COUNTIES UNTIL 615 PM EDT...
At 549 PM EDT...a strong thunderstorm was centered 2 miles east of
Bremen, or 8 miles north of Carrollton...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Villa Rica, Bremen and Temple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8507 3369 8514 3380 8513 3380 8504
3374 8495
TIME...MOT...LOC 2149Z 201DEG 7KT 3370 8510
WIND...40MPHSpecial weather statement, Aug 5, 6:09 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Wed Aug 5 2020
GAZ049-052245-
Morgan GA-
609 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 645 PM EDT...
At 609 PM EDT...a strong thunderstorm was centered near
Madison...moving north at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Madison and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3353 8344 3356 8355 3370 8355 3371 8344
3366 8337 3362 8336 3361 8335 3360 8335
3360 8334 3359 8334
TIME...MOT...LOC 2209Z 201DEG 7KT 3358 8351
HAIL...0.75IN
WIND...50MPHLocal storm report, Aug 5, 6:29 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT WED AUG 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 NNE MCKIBBEN 33.29N 84.04W
08/05/2020 BUTTS GA EMERGENCY MNGR
APPROX HALF A DOZEN TREES REPORTED DOWN IN SW BUTTS
COUNTY, JUST EAST OF I-75. SEVERAL OF THE TREES WERE
LARGE OAKS DOWNED ACROSS ROADWAYS.
&&
EVENT NUMBER FFC2001058
THIEMSpecial weather statement, Aug 5, 7:50 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
750 PM EDT Wed Aug 5 2020
GAZ074-076-060015-
Jefferson GA-Washington GA-
750 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON AND WASHINGTON
COUNTIES UNTIL 815 PM EDT...
At 750 PM EDT...a strong thunderstorm was centered near Tennille, or
3 miles south of Sandersville...moving north at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Riddleville and Downs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3284 8279 3290 8291 3306 8290 3310 8272
3306 8253 3287 8258
TIME...MOT...LOC 2350Z 201DEG 11KT 3290 8282
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 5, 8:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT Wed Aug 5 2020
GAZ074>076-060045-
Jefferson GA-Washington GA-Glascock GA-
808 PM EDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON...NORTHEASTERN
WASHINGTON AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL 845 PM EDT...
At 808 PM EDT...a strong thunderstorm was centered near Downs, or 8
miles northeast of Sandersville...moving north at 10 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Davisboro, Edge Hill, Edgehill, Grange and Downs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3298 8262 3300 8279 3315 8279 3319 8264
3312 8252
TIME...MOT...LOC 0008Z 197DEG 10KT 3304 8269
HAIL...0.75IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:44 PM EDT | Special Weather Statement | FFC | Jefferson | 31 min |
| Aug 5, 9:16 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Aug 5, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 40 min |
| Aug 5, 9:39 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Aug 5, 10:33 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Aug 5, 11:07 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery | 68 min |
| Aug 6, 12:20 PM EDT | Special Weather Statement | FFC | Fannin | 10 min |
| Aug 6, 1:28 PM EDT | Special Weather Statement | FFC | Union | 17 min |
| Aug 6, 1:47 PM EDT | Special Weather Statement | FFC | Union | 28 min |
| Aug 6, 3:03 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Aug 6, 3:19 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 26 min |
| Aug 6, 3:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 6, 3:52 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Aug 6, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 50 min |
| Aug 6, 4:34 PM EDT | Special Weather Statement | FFC | Dade | 26 min |
| Aug 6, 4:45 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Aug 6, 5:03 PM EDT | Special Weather Statement | FFC | Murray | 12 min |
| Aug 6, 5:44 PM EDT | Special Weather Statement | FFC | Cherokee | 16 min |
| Aug 6, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 38 min |
| Aug 6, 6:09 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Aug 6, 6:25 PM EDT | Special Weather Statement | FFC | Putnam | 35 min |
| Aug 6, 6:30 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 6, 6:37 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| Aug 6, 6:40 PM EDT | Special Weather Statement | FFC | Newton | 35 min |
| Aug 6, 7:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Aug 6, 7:04 PM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
| Aug 6, 7:31 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Aug 6, 7:42 PM EDT | Special Weather Statement | FFC | Morgan | 33 min |
| Aug 6, 7:57 PM EDT | Special Weather Statement | FFC | Glascock | 18 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.